MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 28186
Medical Device Problem Codes Difficult to Insert (1316); Use of Device Problem (1670)
Health Effect - Clinical Codes Extravasation (1842); Pain (1994)
Date of Event 02/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the sheaths were difficult to advance through the skin resulting in pain and perinephric urinoma was treated medically.Two 9 fr x 11 cm super sheath introducer sheaths of the same lot were used during this antegrade ureteric stenting of the right kidney.It was reported that the sheaths were difficult to advance through the skin to the right kidney causing a lot of pain to the right side of the back access point.The radiologist dilated up to a 10 fr dilator (using dilators - 6,7,8,9,10) to aid dilation of the track for the 9 fr sheath placement with difficulty.The stent was successfully placed.As a result of the pain, the patient was treated immediately post-procedure with paracetamol, ibuprofen and iv fentanyl.The patient had progressive worsening pain, and a ct scan revealed an extravasation of contrast in keeping with a perinephric urinoma which may have been contributed to by the sheath or the associated dilatation required to insert it.The patient was referred to urology for inpatient admission for ongoing observation and pain management, iv fluids.The patient had some urinary retention related to their bladder outflow obstruction that resulted in worsening renal function.During monitoring of observations, the patient's vitals remained stable, and the patient was discharged with a follow-up appointment.
 
Event or Problem Description

Brand Name
SUPER SHEATH INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
MEDIKIT COMPANY LIMITED
13-2 yushima 1-chome
bunkyo-ku tokyo 113-0 034
JA   113-0034
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21607191
Report Number2124215-2025-15472
Device Sequence Number9217788
Product Code DYB
UDI-Device Identifier14543527181836
UDI-Public14543527181836
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number28186
Device Catalogue Number28186
Device Lot Number23G24B7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date07/18/2025
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown